Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Shreveport, LA

March 26, 2015Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2015, 2:45 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2015, 2:45 AM CDT (07:45 UTC)
Expired
Mar 26, 2015, 3:15 AM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 9:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KSHV 260745
SVRSHV
ARC061-133-260830-
/O.NEW.KSHV.SV.W.0009.150326T0745Z-150326T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT THU MAR 26 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHEASTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 330 AM CDT

* AT 242 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF 
  GILLHAM...OR 8 MILES NORTHEAST OF DE QUEEN...AND MOVING EAST AT 
  55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIERKS...GILLHAM...CORINTH...CENTER POINT...GENEVA...LEBANON...
  MUDDY FORK AND PROVO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR DEQUEEN. THIS 
IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3419 9392 3418 9382 3404 9383 3397 9429
      3416 9434 3426 9392
TIME...MOT...LOC 0742Z 257DEG 58KT 3410 9420 

$$

VII
1 follow-up statement
970 
WWUS54 KSHV 260815
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CDT THU MAR 26 2015

ARC061-133-260823-
/O.CAN.KSHV.SV.W.0009.000000T0000Z-150326T0830Z/
HOWARD AR-SEVIER AR-
315 AM CDT THU MAR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD AND
NORTHEASTERN SEVIER COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...SHOWERS AND 
POSSIBLE THUNDERSTORMS...WITH BRIEF HEAVY RAIN...WILL CONTINUE TO 
MOVE ACROSS THE REGION DURING THE NEXT HOUR OR TWO. 
 
LAT...LON 3419 9392 3418 9382 3404 9383 3397 9429
      3416 9434 3426 9392
TIME...MOT...LOC 0812Z 257DEG 58KT 3421 9361 

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:53 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 26, 12:53 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 AM CDT THU MAR 26 2015

.AVIATION...
FOR THE 26/06Z TAFS...VFR CONDITIONS TO PERSIST FOR THE SHORT
TERM WITH INCREASING CIRRUS THIS MORNING. HOWEVER...CONDITIONS
WILL BE DETERIORATING LATER THIS MORNING AS A COLD FRONT DROPS
SOUTH INTO THE REGION BRINGING A BROKEN LINE OF SHWRS AND EMBEDDED
TSTMS WITH IT THROUGH MID TO LATE MORNING. CONVECTION SHOULD
ARRIVE AT TXK/TYR/GGG PRIOR TO OR NEAR DAYBREAK...THEN ADVANCING
FARTHER SE ACROSS THE REMAINING TERMINALS THROUGH LATE MORNING.
MOST CONVECTION WILL BE WRAPPING UP BY EARLY AFTERNOON OVER OUR
ERN TERMINALS WITH SOME LINGERING SHWRS AND TSTMS STILL POSSIBLE
AFTER MIDDAY. CIGS WILL BE DROPPING TO MVFR/IFR WITH THE FRONT AND
ACCOMPANYING CONVECTION...WITH VSBYS ALSO DOWN IN AREAS OF
PRECIPITATION. MAJOR IMPROVEMENT IN CIGS WILL HOLD OFF UNTIL LATE
AFTERNOON THROUGH EARLY EVENING. THE OTHER CONCERN IS THE SHARP
WIND SHIFT AND GUSTS ACCOMPANYING THE FRONT AND LEADING EDGE OF
CONVECTION WITH GUSTS UP TO 25 MPH OR HIGHER FROM THE N/NW. SPEEDS
WILL DROP OFF BY 27/00Z AS RAPID CLEARING BEGINS TO OCCUR. /19/

&&

.PREV DISCUSSION... /ISSUED 943 PM CDT WED MAR 25 2015/

DISCUSSION...
SEVERE THUNDERSTORM WATCH 8 HAS BEEN ISSUED FOR MCCURTAIN COUNTY
OK...VALID UNTIL 3 AM. FORECAST HAS BEEN UPDATED TO REFLECT.
STORMS ARE STILL IN SOUTH CENTRAL OKLAHOMA...SO IT WILL BE A FEW
HOURS UNTIL CONVECTION REACHES THE AREA. IN TEXAS...THE FRONT WAS
STILL WEST OF INTERSTATE 35...SO IT WILL BE WELL AFTER MIDNIGHT
BEFORE CONVECTION REACHES THE EAST TEXAS AREA.

NO OTHER CHANGES TO THE FCST ATTM.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  70  43  72 /  10   0   0   0
MLU  41  67  40  68 /  10   0   0   0
DEQ  35  65  38  68 /   0   0   0   0
TXK  40  67  41  68 /   0   0   0   0
ELD  39  65  39  67 /  10   0   0   0
TYR  43  71  45  74 /   0   0   0   0
GGG  40  72  43  73 /   0   0   0   0
LFK  46  73  45  77 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Mar 25, 12:23 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED MAR 25 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
1223 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
MID AFTERNOON OVER MCCURTAIN COUNTY OKLAHOMA AS WELL AS SEVIER AND
HOWARD COUNTIES IN SOUTHWEST ARKANSAS. ISOLATED STRONG STORMS CAN
NOT BE RULED OUT...WITH MARGINALLY SEVERE HAIL THE PRIMARY THREAT.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
OF WHICH WILL BE SEVERE...WILL DEVELOP BY LATE AFTERNOON ACROSS
CENTRAL AND NORTHERN OKLAHOMA...AND SHOULD BEGIN TO ACCELERATE
SOUTHEAST INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS LATE THIS
EVENING AHEAD OF A COLD FRONT. THESE SHOWERS AND THUNDERSTORMS
SHOULD PRIMARY AFFECT PORTIONS OF NORTHEAST TEXAS...EXTREME
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS AFTER MIDNIGHT...WITH
THE SEVERE THREAT CONTINUING INTO A PORTION OF THE OVERNIGHT HOURS
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS WITH THESE STORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST ACROSS
THE AREA THURSDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
261200-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1223 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
ACROSS PORTIONS OF EAST TEXAS...NORTHWEST LOUISIANA...AND
SOUTHCENTRAL ARKANSAS...AHEAD OF A COLD FRONT THAT WILL APPROACH
THE REGION FROM THE NORTHWEST. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY
ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL
ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH
THE REGION. AFTERWARDS...COOLER AND DRIER AIR WILL SPILL SOUTHWARD
INTO THE REGION FRIDAY THROUGH THE WEEKEND. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Special weather statement, Mar 26, 1:19 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT THU MAR 26 2015

OKZ077-TXZ096-260715-
MCCURTAIN OK-RED RIVER TX-
119 AM CDT THU MAR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHWESTERN RED
RIVER COUNTIES UNTIL 215 AM CDT...

AT 118 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT TOWSON...OR 11 MILES EAST OF HUGO...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...OAK HILL...HOLLY
CREEK...SHINEWELL...GOLDEN...EAGLETOWN...HOCHATOWN...GLOVER...
REDLAND...CERROGORDO AND WOODLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3379 9449 3374 9531 3387 9531 3388 9528
      3389 9527 3390 9525 3394 9525 3396 9522
      3394 9516 3395 9516 3424 9515 3427 9448
TIME...MOT...LOC 0618Z 263DEG 33KT 3404 9530

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:47 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier58 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.